It is currently Thu Aug 17, 2017 6:17 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 6 posts ] 
Author Message
PostPosted: Sun Jul 12, 2015 12:08 am 
Offline
Average Poster
Average Poster

Joined: Wed Dec 24, 2014 11:46 pm
Posts: 6
Hello all, its been a while since I've posted and its about the same problem only worse. I'm currently on two 8/2 a day strips, last time I posted I was having horrible dreams and hearing voices but only at bedtime, it lasted a month or so but eventually went away. My PCP put me on two 1mg/day xanax for anxiety due to my father dying of cancer and its wearing me out driving him 70miles a day to chemo and radiation ; plus he treats me horrible ...thats another story but he's all the family I have left . Anyways this is the third night of violent dreams I've had, it would take forever to describe in detail but u just woke up from a lucid dream where I was poisoned with paralysis while this faceless shadow stood over me and stabbed me hundreds of times, I couldn't die I couldn't scream.I woke up covered In sweat , what seemed like forever I only slept maybe 2 hours and have to go 'back in' exhausted. Last night I was dreaming not knowing it and the same shadow flung me around the room breaking things and whatnot, there's so much more involved I can't put to words but its increasing levels of violence every night by the same asshole! I'm also hearing conversations at times that I know are not actually happening. The last time I had these problems I posted here and reduced my dose of sub...things got normal...good regular dreams. I'm not nuts and I don't need the Scooby squad but I want some peace again. Could the xanax be reacting badly and increasing the sub like say alcohol can do.if so I really hate to quit taking them as sitting in the waiting rooms of the VA are very stressful and taking care of another grown person when I struggle taking care of myself. Anyone else had any reactions similar or help would be awesome.. These dreams are too vivid and violent. I'm really tired so back down the rabbit hole. Goodnight!


Top
 Profile  
 
PostPosted: Sun Jul 12, 2015 12:49 am 
Offline
Moderator
Moderator
User avatar

Joined: Thu Feb 23, 2012 4:42 am
Posts: 4127
Are you dreaming about lobstermobsters??? That could be scary by itself! Just kidding, but I know this is a serious subject. When you lowered the amount of sub you were on and had some relief from the dreams have you stayed at that amount or did you go back up? There's still room for you to reduce your dose. You could try 10 to 12 mg per day. It should still be enough to be a therapeutic dose, but it could help with the dreams.

I don't know that the xanax would heighten the effect of the dreams, but it wouldn't hurt to keep off of them for a week or so to see if that helps. I would do these things one at a time, to see which medication is the problem. Go off xanax for a week, see if it helps. If it doesn't, taper your dose of sub. I hope you can get rid of these dreams! They sound terrifying! Good luck! :)

Amy

_________________
Done is better than perfect!


Top
 Profile  
 
PostPosted: Sun Jul 12, 2015 3:31 pm 
Offline
Super Poster
Super Poster

Joined: Wed Mar 18, 2015 6:46 pm
Posts: 167
Location: Alabama
LobsterMobster,
I had very vivid dreams until I got to around 12mg per day, then they just faded away. There were not terrifying, just very vivid and powerful. Like you did before, perhaps tapering down a little will reduce if not eliminate the dreams you're experiencing.
Thanks,
Morphing


Top
 Profile  
 
Our Sponsors
PostPosted: Mon Jul 13, 2015 3:47 pm 
Offline
Moderator
Moderator
User avatar

Joined: Thu Feb 23, 2012 4:42 am
Posts: 4127
Hi LM,

I also remembered something I just learned in my graduate class Psychopharmacology of Drugs and Alcohol. If you have ever taken hallucinogens, you can have symptoms from it YEARS later! And vivid dreams are one of the symptoms you could have. In fact, it could be the only symptom.

Amy

_________________
Done is better than perfect!


Top
 Profile  
 
PostPosted: Sun Jul 26, 2015 10:55 am 
Offline
3 Months or More
3 Months or More

Joined: Thu Jun 04, 2015 4:49 pm
Posts: 92
Amy-Work In Progress wrote:
Hi LM,

I also remembered something I just learned in my graduate class Psychopharmacology of Drugs and Alcohol. If you have ever taken hallucinogens, you can have symptoms from it YEARS later! And vivid dreams are one of the symptoms you could have. In fact, it could be the only symptom.

Amy


no wonder I'm so screwed up. I spent all 4 years of high school doing acid. Ahh, those were the good ole days.

Sounds like the OP had a sleep paralysis experience. I started having them at 10 years old, continuing up to my late 20s, and still have the occasionally. It's a matter of being caught between stages of sleep - your body is under, but parts of your brain are not. Hallucinations, often violent, are common. There is a lot of info about it online. When I was a kid, no one knew what it was, not even doctors, they thought I was reliving a child abuse experience or something like that. It was scary. And there are a lot of people who think there is a supernatural connection to it...but it's a physiological state, medically explained. And I suppose anything that affects your state of sleep can exacerbate it.


Top
 Profile  
 
PostPosted: Sun Jul 26, 2015 12:38 pm 
Offline
Moderator
Moderator
User avatar

Joined: Thu Feb 23, 2012 4:42 am
Posts: 4127
My son used to get caught in between too! He had night terrors. He would seem to be awake with his pupils hugely dilated, but he didn't recognize me! He called for me and I was right there, but he didn't see that it was me. It was terrible, but he didn't remember it in the morning.

Amy

_________________
Done is better than perfect!


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 6 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group